MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number FT3 III
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was requested for a sample interference investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys ft3 iii results for 1 patient sample on a cobas 6000 e601 module and a cobas 8000 analyzer.This medwatch will cover ft3 iii.Refer to medwatch patient identifier (b)(6) for information on the ft4 iii results.The initial ft3 results were 18.0 pmol/l and 18.04 pmol/l.The results were reported outside of the laboratory.The doctor questioned the ft4 iii results as they did not match the patient's clinical picture and the sample was repeated.The sample was sent to another laboratory and tested on a cobas 8000 analyzer and the ft3 result was 11.5 pmol/l.The sample was sent to a third laboratory and tested on a cobas 8000 analyzer and the ft3 result was 10.8 pmol/l.The customer's e601 analyzer serial number is (b)(4).The cobas 8000 analyzer serial numbers from the other two laboratories were requested but not provided.
 
Additional Manufacturer Narrative
Section d product information has been updated, as well as g1 manufacturing site and g4.The investigation is ongoing.
 
Additional Manufacturer Narrative
The patient had a new sample collected on (b)(6) 2023 that was tested on the customer's e601 analyzer and another laboratory's e801 analyzer.The ft3iii result on the e601 analyzer was 25.36 pmol/l.The result on the other laboratory's e801 analyzer was 13.8 pmol/l.The ft3 lot number on the customer's e601 analyzer is (b)(6).The expiration date was requested but not provided.The other laboratory's e801 reagent lot, expiration date, and analyzer serial number were requested but not provided.The patient had a tsh result of 2.68 miu/l, a t3 result of 2.60 nmol/l, and a t4 result of >320 nmol/l from the e601 analyzer.The patient had a tsh result of 2.77 miu/l, a t3 result of 2.44 nmol/l, and a t4 result of 186 nmol/l from the e801 analyzer.Refer to medwatch with a1 patient identifier (b)(6) for information on the t4 results.The investigation is ongoing.
 
Additional Manufacturer Narrative
Two patient samples were provided for investigation.An interfering substance to the ruthenium component of the reagent was detected for ft4 iii and ft3 iii.This interference caused the high ft4 and ft3 results.Per product labeling, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.

Brand Name
ELECSYS FT3 III
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16453990
Report Number1823260-2023-00597
Device Sequence Number17542913
Product Code CDP
UDI-Device Identifier07613336171585
UDI-Public07613336171585
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT3 III
Device Catalogue Number09005803190
Device Lot Number57323401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/02/2023
03/06/2023
04/19/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/28/2023
03/31/2023
05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown